Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.
Tags:

Is My Blood Pressure Medication Causing Neuropathy?

Friday, 16 Jul 2010 10:14 AM

Question: I have neuropathy caused from taking a high blood pressure medication. Is there anything new that can stop it?

Dr. Hibberd's Answer:

Neuropathy is a disorder of nerve function. Hypertensive patients who develop neuropathy due to their medicine should be changed to a substitute that will allow for resolution of the neuropathy. Neuropathy induction by blood pressure medication, is quite rare with our newer medications. The aim for treatment is to prevent disability, not to induce it!

Request referral to a neurologist, confirm your concerns, and, if necessary, have your medication(s) adjusted. Underlying vascular disorder or diabetes are far more common causes of neuropathy than most blood pressure medications used today.

© HealthDay

   
1Like our page
2Share
Dr-Hibberd
112
2010-14-16
Friday, 16 Jul 2010 10:14 AM
Newsmax Inc.
 

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, Newsmax Health, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, and Newsmax World are trademarks of Newsmax Media, Inc.

NEWSMAX.COM
© Newsmax Media, Inc.
All Rights Reserved